What would be the result of overdose of ANTIBIOTICS ?????????
17 Aug 08
The first thing an antibiotic does is to knock out your immune system. Then it knocks out whatever bacteria that may have infected you. Hopefully, your immune system recovers before the bacteria does. An overdose? Hmmm. Use your imagination.
• United States
18 Apr 10
Hahah! in all fairness massive, apocalyptic, diarrhea is the first hurdle that someone overdosing on antibiotics is going to have to deal with. Your Gastrointestinal (GI) tract is a home to a lot of friendly bacteria that help you handle your food; when you kill those bacteria with an antibiotic you'll get diarrhea! That is why doctors and pharmacists, if you're having diarrhea with your antibiotics, frequently recommend taking yogurt or other pro-biotics - it helps replenish those natural 'helpful' bacteria. If you overdose with antibiotics such that the bacteria do not replenish themselves, it leaves you susceptible to harmful bacterial and fungal infections (because normally the healthy bacteria crowd-out or out-compete the invading bacteria). In a first world country the infections are also generally easy to treat! So although overdosing on antibiotics is not the slightest bit desirable, at least in a first-world country, it generally doesn't get anywhere near killing you :).